MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71336454
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2018, 9:00 am, in linfen orthopedic hospital during a total hip replacement, after a 54mm reflection sp3 acetabular cup was implanted, found the 54-56/28mm liner cannot match with the 54mm cup.So removed the 54mm cup, changed to implanted a 56mm reflection sp3 acetabular cup, and the 54-56/28mm liner was implanted successfully, the surgery was completed.90min delay was reported, and increased the patient blood loss.
 
Additional Manufacturer Narrative
The associated ref 3 hole shell was returned and evaluated.Visual examination of the product by the lab found some scratches on the id surface of the shell.No other marks found.The od porous surface was examined visually with no scratches or marks found.Dimensional inspection of the shell indicated that all dimensions were within specifications.There is no evidence of deviations for material or manufacturing processes.A clinical evaluation noted that based on the available information, a root cause for the fitting problem cannot be concluded.No injury or harm was reported, secondary to the extended surgery time except for the increased blood loss which was mitigated by the autologous transfusion.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
REF THREE HOLE SHELL 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7509695
Report Number1020279-2018-00915
Device Sequence Number11228171
Product Code MBL
UDI-Device Identifier03596010454362
UDI-Public03596010454362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71336454
Device Lot Number17DM1648A
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date05/13/2018
Supplement Report FDA Received Date11/20/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight63